Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Mar 30, 2005, 1:50 PM CST for Goodhue County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 1:50 PM CST (19:50 UTC)
- Expired
- Mar 30, 2005, 2:30 PM CST
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 301952 SVRMPX MNC049-302030- /O.NEW.KMPX.SV.W.0005.050330T1950Z-050330T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 150 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GOODHUE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 230 PM CST * AT 146 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF BOMBAY...OR ABOUT 7 MILES NORTHWEST OF DODGE CENTER...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BELLECHESTER. GOODHUE. PINE ISLAND. WANAMINGO. ZUMBROTA. BOMBAY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4410 9309 4400 9288 4438 9241 4454 9272 $$
1 follow-up statement
000 WWUS53 KMPX 302019 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 217 PM CST WED MAR 30 2005 MNC049-302030- /O.CON.KMPX.SV.W.0005.000000T0000Z-050330T2030Z/ GOODHUE MN- 217 PM CST WED MAR 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CST FOR GOODHUE COUNTY... AT 212 PM CST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS LOCATED NEAR ROSCOE OR ABOUT 8 MILES NORTHWEST OF PINE ISLAND...MOVING NORTHEAST AT 20 MPH. THIS STORM PRODUCED ONE INCH HAIL AT 155 PM IN WEST CONCORD IN DODGE COUNTY. OTHER LOCATIONS IN THE WARNING INCLUDE ZUMBROTA...WANAMINGO...GOODHUE AND BELLECHESTER. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4421 9302 4420 9269 4438 9241 4454 9272 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:20 PM CST, 22 hours 30 minutes earlier.
Area forecast discussion, Mar 29, 3:20 PM CST, 22 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CST TUE MAR 29 2005 .DISCUSSION... VERY DYNAMIC SYSTEM HEADING OUR WAY TODAY. DEFORMATION ZONE SETTING UP FROM NE NEB INTO WEST CENTRAL MN THIS MORNING. MID LEVEL FRONTOGENESIS BAND ALSO DEPICTED BY BOTH GFS AND AND NAM PERSISTING FROM SW INTO CENTRAL MN THIS MORNING. WELL DEFINED 850-500 QG CONV CENTER FORECAST TO DEVELOP/TRACK NE TOWARD EAST CENTRAL MN LATER THIS AFTERNOON AND EVENING WHICH WILL HELP TO EXPAND MORE WIDESPREAD PRECIP FARTHER EAST. ELEVATED INSTABILITY IN FRONTAL ZONE WILL BE ENOUGH FOR OCNL THUNDER THIS MORNING..WHILE MORE PRONOUNCED 850 MB THETA E ADVECTION INTO WI THIS AFTERNOON WILL CAUSE MORE COVERAGE OF THUNDER. NAM SB CAPE FORECAST IN THE 500-100 RANGE ACROSS PARTS OF W CENTRAL WI THIS AFTERNOON. WILL NEED TO WATCH FOR SOME HAIL POTENTIAL THIS AFTERNOON IN SOME STRONGER STORMS. THERE IS ALSO A THREAT FOR SOME WATER PROBLEMS DEPENDING ON FROST DEPTH ETC.. NO PROBLEMS REPORTED SO FAR IN OUR AREA ON MAIN RIVERS IN WI...BUT THIS WILL NEED TO BE WATCHED LATER THIS AFTERNOON AND EVENING AS MAIN FORCING MOVES IN. WILL HIGHLIGHT FOR NOW IN HAZARD OUTLOOK. SYSTEM A LITTLE SLOWER TO MOVE OUT SO KEPT HIGHER POPS IN FOR OVERNIGHT..ESPECIALLY IN WI. STILL SOME CHANCE FOR RAIN AND SNOW MIXTURE..BUT WILL LIMIT THE CHANCE TO HIGHER TERRAIN IN A SMALL PART OF NW WI. && LONGER TERM...SATURDAY THROUGH WEDNESDAY UPPER LVL ZONAL FLOW SAT THRU SUN NIGHT SO RELATIVELY QUIET/MILD PERIOD. ONLY LOW LVL FEATURE OF NOTE IS A WEAK SHORT WAVE THAT SCOOTS ALONG MN/CANADIAN BORDER SAT NIGHT AND SWINGS A VERY WEAK/DRY COLD FRONT THRU CWA. WEAK SFC HIGH BUILDS IN BEHIND FRONT SUN BUT IS QUICKLY PUSHED E OF REGION AS TROF BEGINS TO FORM ACROSS DAKOTAS SUN NIGHT. THIS TROF WILL PUSH SLOWLY ACROSS N PLAINS AND NRN MISS VALLEY MON THRU WED. DGEX...ECMWF...UKMET...AND GFS HAVE DIFFERENT IDEAS ON PATH AND STRENGTH OF ASSOC SFC LOW. THIS MAKES A DIFFERENCE ON WHETHER OR NOT CWA WILL GET INTO SYSTEMS WARM SECTOR AND POSSIBLY SEE TSRA. DGEX OUTLIER RIGHT NOW FCSTING SFC LOW TO DIVE SEWARD THRU IA INTO WRN KY BY WED WITH OTHER 3 MODELS SHOWING SFC LOW PASSING INVOF SRN MN. FOR NOW HAVE LEFT PRECIP IN FORM OF SHRA. MODELS AGREE HOWEVER THAT SIG WAA WILL OCCUR AHEAD OF SYSTEM SO HAVE HAVE WARMED HIGHS AND LOWS A BIT MON THRU TUE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RICHARDSON/MARGRAF
Hazardous weather outlook, Mar 30, 8:58 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 858 AM CST WED MAR 30 2005 MNZ041>045-047>052-054>059-064-311100- BENTON-CHIPPEWA-DOUGLAS-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE- MEEKER-MILLE LACS-MORRISON-POPE-SHERBURNE-STEARNS-STEVENS-SWIFT-TODD- WRIGHT-YELLOW MEDICINE- 858 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. WIZ016-024>028-311100- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-RUSK- 858 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON COULD PRODUCE LARGE HAIL AND GUSTY WINDS. HEAVY DOWNPOURS ARE ALSO POSSIBLE TODAY. RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE. THIS AMOUNT OF RAIN COULD CAUSE WATER TO POND IN LOW LYING AREAS AND SMALL CREEKS AND STREAMS TO REACH BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MNZ053-060>063-065>070-073-WIZ014-015-023-311100- ANOKA-BARRON-CARVER-CHISAGO-DAKOTA-HENNEPIN-MCLEOD-POLK-RAMSEY- REDWOOD-RENVILLE-SCOTT-SIBLEY-ST CROIX-WASHINGTON- 858 AM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA IN ADDITION TO A PORTION OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS MORNING THROUGH EARLY THIS AFTERNOON COULD PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ074>078-082>085-091>093-311100- BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-NICOLLET- RICE-STEELE-WASECA-WATONWAN- 858 AM CST WED MAR 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 PM CST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE MID AFTERNOON HOURS SOUTH OF A LINE FROM NEW ULM TO RED WING. HAIL TO THE SIZE OF GOLF BALLS AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAIN...WITH TOTAL AMOUNTS AROUND AN INCH...WILL ALSO BE POSSIBLE. THIS AMOUNT OF RAIN COULD RESULT IN PONDING OF WATER IN LOW LYING AREAS AND SMALL STREAMS AND CREEKS COULD REACH BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS MORNING AND AFTERNOON. KAT
In the hours before
Local storm report, Mar 30, 9:31 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MINNEAPOLIS
0931 AM CST WED MAR 30 2005
..TIME(CST) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0720 AM HAIL 5 MILES S/SW WATKIN 0N 0W
03/30/2005 0.75 INCH MEEKER MN STORM SPOTTER
QUANTITY -THERE WAS ENOUGH HAIL COVERING THE GROUND TO
SHOVEL WHEN THIS THUNDERSTORM PASSED THROUGH AT 7:20AM.The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:50 AM CST | Severe Thunderstorm Warning | MPX | Martin | 25 min |
| Mar 30, 5:06 AM CST | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 28 min |
| Mar 30, 6:46 AM CST | Severe Thunderstorm Warning | MPX | McLeod, Meeker | 44 min |
| Mar 30, 12:39 PM CST | Severe Thunderstorm Warning | MPX | Steele | 36 min |
| Mar 30, 2:28 PM CST | Tornado Warning | MPX | Goodhue | 32 min |
| Mar 30, 2:59 PM CST | Tornado Warning | MPX | Goodhue | 31 min |
| Mar 30, 3:26 PM CST | Severe Thunderstorm Warning | MPX | Goodhue | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.